1. **NEW Mini Body Light** MBL1 - Orange & Red Light Therapy Mini Body Light
    CLICK HERE!
    Dismiss Notice
  2. Cholesterol Powder
    CLICK HERE!
    Dismiss Notice
  3. Pau D'arco Bark
    CLICK HERE!
    Dismiss Notice
  4. Metabasoap - Handcrafted Soap
    CLICK HERE!
    Dismiss Notice
  5. Cocoa Butter - Organic & Fair Trade Certified
    CLICK HERE!
    Dismiss Notice
  6. Orange & Red Light Therapy Device - LGS1
    CLICK HERE!
    Dismiss Notice
  7. Cascara Sagrada Powder From Farmalabor In Italy
    CLICK HERE!
    Dismiss Notice

Negative effects of aspirin may be due to glycine depletion

Discussion in 'Scientific Studies' started by haidut, Aug 5, 2014.

  1. haidut

    haidut Member

    Joined:
    Mar 18, 2013
    Messages:
    14,245
    Gender:
    Male
    Location:
    USA / Europe
    Some people have trouble taking aspirin even in small doses. Most often they get symptoms like tinnitus, GI discomfort, nervous system overexcitement, etc. It just happens that glycine (and also taurine) happen to help with all of these symptoms. So, I did some digging and it looks like aspirin may function like a non-specific "antagonist" to the glycine "receptor" and as such deplete glycine. Since glycine (and taurine) is an inhibitory neurotransmitter (independently of the conversion of glycine and taurine stimulating GABA release), glycine depletion by aspirin would explain the tinnitus and overexcitement of CNS. It is also interesting that glycine is given as an experimental antidote to aspirin poisoning, but none of the doctors I asked even knew about the potential interaction of aspirin and glycine, so this is new information as far as mainstream medicine is concerned.
    Maybe some of the GI issues like ulcers aspirin is reported to cause do in fact occur in susceptible people with depleted glycine stores. In fact, as per Ray's articles, anybody eating modern diet high in muscle meats, drinking Splenda drinks, or having high estrogen probably has some level of neuroexcitoxocity from all of that poison, and thus glycine deficient. That would explain why in some people aspirin seems to have such bad effects as reported on this forum - i.e. feelings of raised estrogen, anxiety, stress hormone rush, insomnia, etc.
    I wonder if the same is true of thyroid - if aspirin and thyroid are so close in action and some people just not reacting well to T4/T3, reporting nervousness/shaking/anxiety and so on, then maybe taking some extra glycine/gelatin would solve the problem?
    Anyways, just an interesting find and some thoughts on boring Tuesday.

    http://www.ncbi.nlm.nih.gov/pubmed/19594751

    "...Salicylate effectively inhibited the maximal current mediated by native glycine receptors without altering the EC(50) and the Hill coefficient, demonstrating a non-competitive action of salicylate. Only when applied simultaneously with glycine and extracellularly, could salicylate produce this antagonism. In HEK293T cells transfected with either alpha1-, alpha2-, alpha3-, alpha1beta-, alpha2beta- or alpha3beta-glycine receptors, salicylate only inhibited the current mediated by those receptors that contained the alpha1-subunit. A single site mutation of I240V in the alpha1-subunit abolished inhibition by salicylate. Salicylate is a non-competitive antagonist specifically on glycine receptors containing alpha1-subunits. This action critically involves the isoleucine-240 in the first transmembrane segment of the alpha1-subunit. Our findings may increase our understanding of the receptors involved in the side effects of salicylate on the central nervous system, such as seizures and tinnitus."

    http://www.ncbi.nlm.nih.gov/pubmed/2271231

    "...Plasma glycine concentrations in healthy volunteers who had taken no aspirin remained constant through the day and were not affected by a therapeutic dose (500 mg) of aspirin. Plasma glycine was consistently lower in patients with aspirin overdose than in these healthy volunteers, suggesting depletion of available glycine. 4. Orally administered glycine and N-glycylglycine increased plasma glycine. While the fraction of total salicylate recovered as salicyluric acid was not altered, the maximum rate of excretion of salicyluric acid was higher in patients who received glycine than in the control group; there was no significant difference in the maximum rate of excretion of salicyluric acid between the group that received glycine and the group that received N-glycylglycine. 5. The data suggest that exogenous glycine increases the rate of formation of salicyluric acid in salicylate overdose."

    http://www.ncbi.nlm.nih.gov/pubmed/2375880

    "...Reduced excretion of salicylate as SUA was also accompanied by increased elimination as gentisic acid and salicylic acid phenolic glucuronide indicating that the unsaturated processes that lead to the formation of these metabolites contribute significantly (22-23%) to the inactivation of large doses of salicylate. 6. While the Michalis-Menten kinetics of ASA have been well demonstrated at lower doses, our findings illustrate the progressive saturation of SUA formation under conditions of increasing ASA load to toxic amounts and raise issues about the in-vivo glycine pool when ASA is taken in overdose."
     
  2. Vinero

    Vinero Member

    Joined:
    Feb 20, 2013
    Messages:
    736
    Gender:
    Male
    Location:
    Netherlands
    Re: Negative effects of aspirin may be due to glycine deplet

    This is a very interesting finding.
    Sometimes aspirin makes me feel overstimulated, even when taken with food and vitamin k2.
     
  3. jyb

    jyb Member

    Joined:
    Nov 9, 2012
    Messages:
    2,732
    Location:
    UK
    Re: Negative effects of aspirin may be due to glycine deplet

    I typically get tinnitus after a while of aspirin, unless I get enough K2. That's even if I don't have obvious bloood thinned & K2 deficiency for coagulation.

    Doesn't the fact that a high dose K2 (several mg's) alleviate a tinnitus show that it is a calcification problem (rather than a glycine deficiency)? Same side effect with vitamin E.
     
  4. Milklove

    Milklove Member

    Joined:
    Jan 1, 2014
    Messages:
    127
    Re: Negative effects of aspirin may be due to glycine deplet

    I don't know. I had a different experience, when I first tried aspirin. From the beginning I took high amounts of vitamin k with my aspirin and still got a tinnitus and severe head pressure. Since I knew that these problems correlate with damage to the wall of the intestine I started taking gelatin before I went to sleep and I fully recovered instantly.
     
  5. jyb

    jyb Member

    Joined:
    Nov 9, 2012
    Messages:
    2,732
    Location:
    UK
    Re: Negative effects of aspirin may be due to glycine deplet

    Hum, intestine wall problem leading to endotoxin and then tinnitus...but it could also be calcification, unless both are the same? I'm skeptic about the endotoxin story because I have the tinnitus from vitamin E too (and from good quality sources), even just some drops of progest-E applied on the gums.

    "severe head pressure" is something I experience with vit K strangely so I'm curious about your testimonies.
     
  6. Peata

    Peata Member

    Joined:
    Jun 12, 2013
    Messages:
    3,398
    Gender:
    Female
    Re: Negative effects of aspirin may be due to glycine deplet

    Can you clarify what you meant by the bolded... Do you mean too much Vitamin E also gives you calcification?
     
  7. jyb

    jyb Member

    Joined:
    Nov 9, 2012
    Messages:
    2,732
    Location:
    UK
    Re: Negative effects of aspirin may be due to glycine deplet

    Things like aspirin and vit E give me tinnitus. That's probably calcification and reversed with several mg's of K2.
     
  8. Milky

    Milky Member

    Joined:
    Aug 2, 2013
    Messages:
    111
    There is definitely something to the glycine thing. I've added a spoonful or so a day for the last two weeks (usually before bed), and finally decided to try it with aspirin to see if it made a difference. I usually get ringing in ears as the most noticeable side effect and maybe a bit of a nervous, hot/sweaty feeling even with 1/2 or 1/4 of a 325mg tab (similar stuff happens with too much vit. E). The last two days I took 1/2 tab and today I took a full 325mg washed down with some OJ and a spoonful of glycine and haven't noticed a reaction. I'll experiment further and update if anything changes.
     
  9. milk_lover

    milk_lover Member

    Joined:
    Aug 15, 2015
    Messages:
    1,542
    Any Updates on this @Milky? Does this theory still hold grounds?
     
Loading...